MAUDE Adverse Event Report: MICROVENTION INC. FRED X27; FLOW DIVERTER

MICROVENTION INC. FRED X27; FLOW DIVERTER
Model Number FREDX3517-PMA
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not returned to the manufacturer for evaluation.Fluoroscopic images were provided.The investigation is currently ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.The instructions for use (ifu) identifies thrombus as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that the patient presented a subarachnoid hemorrhage, retroperitoneal and dissecting aneurysms of the aca.Due to the expanding dissecting aneurysm along the right aca-a1 segment with an additional dissecting aneurysm of the distal left vertebral artery aneurysm, treatment was planned.Thus, the patient had a revision of the external ventricular drain.An initial attempt at flow diverter placement failed secondary to the catheter pulled out of position.The flow diverter was withdrawn, re-sheathed and removed without a problem.The microcatheter was again repositioned into the r.A2 segment and a second flow diverter (longer device) was advanced into position and was placed in the proximal segment of the a1 and detached.An initial control angiogram demonstrated that the flow diverter was well opposed to the parent aca with flow into the outflow a2 vessel.Upon the 5- and 15-min delayed imaging, the imaging indicated that the flow diverter appeared to have clot in the distal segment of the device with decreased flow into the outflow vessels with continued retrograde occlusion.Vasospasm in the a2 distal vessel was observed.Integrilin and verapamil were administered, which resulted in slight improvement of the clot with no flow into the distal a2 segment.A microcatheter was then manipulated through the flow diverter and a micro-guidewire was utilized to help macerate the existing clot.Repeat infusion of integrilin and tpa via an ia approach was performed.Post infusion, a control angiogram demonstrated some ante-grade flow through the flow diverter and into the distal outflow a2 segment vessels.At this point, the physician stopped the procedure, and the patient was transferred to the neuro- icu for supportive continued care.One day post-implantation of the flow diverter, a repeat cerebral angiogram was performed.The rica injection demonstrated that the aca dissecting aneurysm was totally occluded, the parent vessel was totally remodeled and there was good outflow into the distal circulation.The r.Mca was in vasospasm with the flow observed to be slower than the aca.The patient remained in critical condition.Additional information was received that despite attempts for an updated patient status; no response was received from the physician.
 
Additional Manufacturer Narrative
Correction: g1: added establishment name: microvention inc.Added state: california.Patient presented with subarachnoid/intra-ventricular/intra-hemispheric hemorrhage.A fred x 3513 was selected as the therapeutic treatment device and was tracked through the hw27.Data review indicates that an attempt at placement within the aneurysm sac failed secondary to the catheter which was pulled out of position.The fred x was withdrawn, resheathed and removed without a problem.The hw 27 was again repositioned into the r.A2 segment and a second fred x 3517 (longer device) was advanced into position.Data review indicates that the fred x device deployment was uneventful, and placed in the proximal segment of the a1, and detached.Performance of the 5- and 15-min delayed imaging, indicated that the fred x appeared to have clot in the distal segment of the device with decreased flow into the outflow vessels, and it continued to have retrograde occlusion.Severe vasospasm in the a2 distal vessel which was treated with integrilin and verapamil which resulted in only slight improvement of the clot and no flow into the distal a2 segment.A hw duo was then manipulated through the fred x device and a micro-guidewire was utilized to help macerate the existing clot.Post infusion, a control angiogram demonstrated some ante-grade flow through the fred x device and into the distal outflow a2 segment vessels.Physician stopped the procedure, and the patient was transferred to the neuro- icu for supportive continued care.Data indicates that the patient was brought back to the angiosuite on 1-23-23 or repeat cerebral angiogram.The rica injection demonstrated that the aca dissecting aneurysm was totally occluded, the parent vessel was totally remodeled and there was good outflow into the distal circulation.Patient remained in critical condition and will be monitored.Imaging review: two radiographic images are provided.They are a screenshot of a single imessage and of medium quality.Ap dsa of right ica, centered on supraclinoid ica and proximal mca and aca.There is a fusiform dilatation of the a1 segment in keeping with the description of a dissecting aneurysm in the complaint report.I do not see the fred on this image, nor do i see the vasospasm or clot described in the report.No images are provided of the occluded fred when the patient returned to the angio suite.3d angio of the same as above redemonstrates the a1 dissection aneurysm.The location of the aneurysm is off-label in the usa.Acutely ruptured aneurysm patients are hypercoagulable.The cause of the problems described is not seen on these images.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu): potential complications; below is a list of the probable adverse effects (e.G., complications) associated with the use of neurovascular flow-diverting stents.¿ allergic reaction, including but not limited to: contrast dye, nitinol metal, and any other medications used during the procedure.¿ amaurosis fugax or transient blindness.¿ aphasia.¿ blindness.¿ cardiac arrhythmia.¿ complications of arterial puncture including pain, local bleeding, or injury to the artery, or adjacent nerves.¿ cranial neuropathy.¿ death.¿ device fracture, migration or misplacement.¿ diplopia.¿ dissection or perforation of the parent artery.¿ headache.¿ hemiplegia.¿ hemorrhage, including intracranial hemorrhage (ich), subarachnoid hemorrhage (sah), and retroperitoneal.¿ hydrocephalus.¿ infection.¿ mass effect.¿ myocardial infarction.¿ neurological deficits.¿ pseudoaneurysm formation.¿ reactions to anti-platelet or anti-coagulant agents.¿ reactions due to radiation exposure, including alopecia, burns ranging in severity from skin reddening to ulcers, cataracts, and delayed neoplasia.¿ reactions to anesthesia and related procedures.¿ reactions to contrast agents including allergic reactions and kidney failure.¿ reduced visual acuity or visual field.¿ retinal artery occlusion or infarction.¿ retinal ischemia.¿ rupture or perforation of the aneurysm.¿ stenosis of stented segment.¿ seizure.¿ stent thrombosis.¿ stroke or tia (transient ischemic attack).¿ thromboembolic event.¿ vasospasm.¿ visual impairment.
 
Event or Problem Description
See h.10.

Brand Name
FRED X27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16373168
Report Number2032493-2023-00569
Device Sequence Number20564635
Product Code OUT
UDI-Device Identifier00842429114308
UDI-Public(01)00842429114308(11)211213(17)241130(10)0000128823
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberFREDX3517-PMA
Device Catalogue NumberFREDX3517
Device Lot Number0000128823
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale